Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling facial twitching. What could be causing this?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5665 Questions

default
Posted on Mon, 24 Dec 2012 in Brain and Spine
Question: Hi Doctor
All of sudden I am feeling facial twitching on left side of my face. It never happened before and feeling this from past 3-4 days only. It happens for just 1-2 seconds and couple of times in an hour. I can even see my face twitching in mirror. I am not on any medication and no medical history as well. It hapenns around upper lip area of left side of face. Is it something to woory about. What are the reasons for this?
doctor
Answered by Dr. Sudhir Kumar 36 minutes later
Hi XXXXXXX
First of all, I would like to reassure you that your symptoms do not point to any serious neurological problem.
The most common cause for facial twitchings are stress and strain. If someone is sleeping less, or working long hours especially on a computer, or reading a book for long, twitchings may occur over face, around lipis, eyelids, or hand muscles commonly.
There is no need to worry, as it stops on its own in most cases. If it is too troublesome, a small dose of clonazepam may be used.
Only if it persists for long time, it requires evaluation by a neurologist, as in very rare cases, there may be a compression of facial nerve, as it originates from the brain.
Hope it clarifies. Please get back, if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Clonazepam

doctor1 MD

onths and i would like to know how to correctly switch over to klonopin all my prescriptions are from mexico and i lost the...onths and i would like to know how to correctly switch over to klonopin all my prescriptions are from mexico and i lost the...

doctor1 MD

Hello.doctor my name is Rikta Das. I'm from kolkata. I'm a housewife. Age 52. Height 5feet 6 inch.my problem is dizziness. Yeaster day when i broke from my sleep i felt my dizziness in my head. After this whenever i go to the bed for rest or get up from sleep i feel d same. I called a local doctor he told me this is a case of acute seton vertigo.and he gave me some medicine-prochlorperazine maleate i.p 5 mg twice daily and clonazepam i.p 0.25 . And my bp is 150/90. But i feel same today. Nothing improve in my health. Is there anything serious? How do i get rid off this problem?

doctor1 MD

My daughter has been having problems for a year now. Her symptoms started as fits, lack of emotion, almost seizure like, sweating, whimpering, shaking, screaming, kicking, spots in her eyes, slurred speech, loss of memory. After a long time of visits with her ped she recommended an eeg. We went to the hospital and had this done along with an MRI. It all came back normal. Actually they told us she needed mental help and to go home and figure that out. They didn't do a panel on her or check her with a meter to see if at any time her glucose could be related. At the time they also had her on clonazepam thinking she was having seizures then requested that I wean her off them. I did that. Her symptoms remained the same but she added headaches and vomiting and anxiety to this. So she was put on Amitriptilin 5mg. After a while her stomach pain and headaches eased to few times a week instead of every day. She still has the whimpering, with nightmares, shaking, sweating, pasty face. She is hungry all the time. She eats but its not a lot and multiple times a day. One of those headaches was bad enough because she was not urinating that I took her to the ER they did a glucose and it was 62. I just had a blood draw done on her but the nurse didn't give me any numbers. She said it was all ok. So I have a meter and I've been keeping an eye on her glucose. It's the only thing that I have to go on. She gets close to lows and close to highs but they said she is still not out of range. She also has highs before she eats like 113 and then 88 two hours after she eats. Or she had one that was 122 before she ate and 78 after she ate. The doctor told me not to focus on her numbers but when she has weird symptoms of hypoglycemia with these episodes I am completely thrown off. Plus it is driving me crazy she has been poked and pushed and moved and its taking a toll on all of us. I know her list of numbers is not way out of the ordinary but I am wondering what I should be looking at here? I know I am not crazy and my gut tells me that her glucose is the key but just how I am not sure.I should also mention during these episodes she is tight her muscles are contracted and she is strong, really strong. She curls her hands and arms up and it's hard to get any juice or candy in her mouth. Her jaw is tight and she is not willing to let me in. When I do get the juice into her mouth it takes a couple minutes but then she slowly starts to come out of it. The whole time I was giving her clonazepam I was giving her juice so I never associated the juice possibly bringing her out of whatever she is doing. These episodes are not occurring out of range, like one at 78, one at 112, one at 124. Its not bad numbers at all. She shouldn't be having episodes because her numbers do not meet the minimum or max. So I am confused, what am I missing here?

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We started using Eucerin skin calming itch relief cream and it seemed to help but then we both would start...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?